Cerebellitis developing after tricyclic antidepressant poisoning


Tatli O., KARACA Y. , Gunaydin M., Yurtsever S., Tuten G.

AMERICAN JOURNAL OF EMERGENCY MEDICINE, vol.31, no.9, 2013 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Editorial Material
  • Volume: 31 Issue: 9
  • Publication Date: 2013
  • Doi Number: 10.1016/j.ajem.2013.05.001
  • Title of Journal : AMERICAN JOURNAL OF EMERGENCY MEDICINE

Abstract

Acute cerebellitis is a rare inflammatory disease involving the cerebellum and is characterized by acute compromise of cerebellar functions. It most frequently originates from infectious causes, although cases of cerebellitis associated with other causes have also been reported. This report discusses a case of cerebellitis developing in a 4-year-old girl who had to be intubated after accidental ingestion of tricyclic antidepressant. There are no previous reports of cerebellitis after tricyclic antidepressant. This case shows that cerebellitis can develop in patients with poisoning of this kind.